Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Pepto Bismol raise the glucose levels?

Can pepto bismol raise your glucose levels? I had just started on glimeprimide 4 days ago. 2mg. Once in the morning and at night. However yesterday afternoon i started with dull stomach pains for which i stopped taking it. Which ended early this morning in vomiting, diareah amd stomach aches. Stopped taking glimepiride yesterday evening and just cotinued tonight. However my glucose now with just eating a soup at 3pm ct and taking pepto at 1245pm ct is 166.
Tue, 26 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Pepto-Bismol contains bismuth subsalicylate and is effective for relief of upset stomach symptoms .
All Forms of Pepto-Bismol are sugar free, so that they would not have any effect on your blood sugar control.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had an upset stomach on Friday and took one dose of Pepto Bismol mid afternoon. I have not taken it since and now today I noticed my stool has become increasingly darker and loser each time I use the restroom. I read that it s normal for Pepto to cause black stool but I m wondering if it still does so long after taking it? Should I go to a doctor?

doctor1 MD

I am on warfarin & have had severe dirarhea for days. Took pepto bishop for the nausea, stomach cramping, & distress. My INR was 6.2 today. Which caused the elevated INR, the watery stools or the medication I was taking to stop them? I am to hold warfarin for 3days & only take 5mg on Monday. Recheck ONE on Tuesday. Please explain this to me.

doctor1 MD

my husband has just been diagnosed with a hiatal hernia. After eating holiday foods yesterday he has had abdominal pain and nausea all day today. He takes omeprazole. Will Pepto bismol give him any relief. Is there anything wrong with doing that.